Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 77, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 19, 2007, 1:10 PM CDT for Okfuskee County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 1:10 PM CDT (18:10 UTC)
- Expired
- Aug 19, 2007, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:10 PM CDT | FLASH FLOOD | Okemah, OK | NUMEROUS REPORTS OF COUNTY ROADS DAMAGED...TIN HORNS WASHED OUT AND ONE BRIDGE DAMAGED IN OKFUSKEE COUNTY. MORE DETAILS TO FOLLOW. |
| Aug 19, 4:14 PM CDT | FLASH FLOOD | Okemah, OK | 6 PEOPLE EVACUATED FROM HOMES ISOLATED BY HIGH WATER. 4 HOMES REPORTED WITH WATER INSIDE...MOSTLY IN OKEMAH. UP TO 5 FEET OF WATER OVER SOME ROADS. APPROXIMATELY 15 ROADS HAD TO BE CLOSED THROUGHOUT THE COUNTY. TIN HORNS WASHED OUT AND SOME ROADS WASHED OUT AS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 191814
FFWTSA
OKC107-192115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN AND EASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 415 PM CDT
* AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN HAS RESULTED IN
A TOTAL OF 3 TO 5 INCHES OF RAIN IN SOUTHERN AND EASTERN
OKFUSKEE COUNTY TODAY AND THE RAIN WILL NOT BEGIN TO DIMINISH
UNTIL AFTER 2PM. THE ADDITIONAL HEAVY RAIN AND THAT WHICH HAS
ALEADY FALLEN WILL RESULT IN FLASH FLOODING OF ROADS...STREETS
AND AREA CREEKS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN. IT
ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3546 9645 3528 9642 3529 9597 3539 9599
3538 9609 3557 9609 3557 9618
$$3 follow-up statements
000
WGUS74 KTSA 191907
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT SUN AUG 19 2007
OKC107-192115-
OKFUSKEE OK-
158 PM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHERN AND EASTERN OKFUSKEE COUNTY...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH EXTREMELY HEAVY RAIN ACROSS MUCH OF SOUTHERN
AND EASTERN OKFUSKEE COUNTY WITH RAINFALL RATES NOW BETWEEN
TWO AND THREE INCHES PER HOUR. RAINFALL AT THE OKEMAH MESONET
HAS REACHED 7.2 INCHES.
THE RAIN WILL BEGINT DO DIMINISH IN OKFUSKEE COUNTY BETWEEN
BY 3PM...BUT AN ADDITION ONE TO TWO INCHES OF RAIN IS LIKELY
IN MANY AREAS...WITH COULD BRING TOTALS IN THE COUNTY TO
NEAR 9 INCHES.
DANGEROUS FLASH FLOODING IS LIKELY IN SOUTHERN AND EASTERN
OKFUSKEE COUNTY...ESPECIALLY AROUND THE AREAS WHERE CREEKS
MERGE INTO THE NORTH CANADIAN RIVER...INCLUDING..SAND CREEK
LITTLE WEWOKA CREEK...FLAT ROCK CREEK AND NUYAKA CREEK.
THIS IS A DANGEROUS SITUATION...
DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS.
LAT...LON 3546 9645 3528 9642 3529 9597 3539 9599
3538 9609 3557 9609 3557 9618
$$000
WGUS74 KTSA 191911 CCA
FFSTSA
FLASH FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT SUN AUG 19 2007
OKC107-192115-
OKFUSKEE OK-
158 PM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHERN AND EASTERN OKFUSKEE COUNTY...
AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH EXTREMELY HEAVY RAIN ACROSS MUCH OF SOUTHERN
AND EASTERN OKFUSKEE COUNTY WITH RAINFALL RATES NOW BETWEEN
TWO AND THREE INCHES PER HOUR. RAINFALL AT THE OKEMAH MESONET
HAS REACHED 7.2 INCHES.
THE RAIN WILL BEGIN DO DIMINISH IN OKFUSKEE COUNTY BY 3PM...BUT AN
ADDITION ONE TO TWO INCHES OF RAIN IS LIKELY IN MANY AREAS...WHICH
COULD BRING TOTALS IN THE COUNTY TO NEAR 9 INCHES.
DANGEROUS FLASH FLOODING IS LIKELY IN SOUTHERN AND EASTERN
OKFUSKEE COUNTY...ESPECIALLY AROUND THE AREAS WHERE CREEKS
MERGE INTO THE NORTH CANADIAN RIVER...INCLUDING..SAND CREEK
LITTLE WEWOKA CREEK...FLAT ROCK CREEK AND NUYAKA CREEK.
THIS IS A DANGEROUS SITUATION...DURING HEAVY RAINS...STAY AWAY FROM
DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE
TO RAPID RISES AND MAY FLOOD QUICKLY. REMEMBER FLOODING IS THE
LEADING CAUSE OF WEATHER RELATED DEATHS.
LAT...LON 3546 9645 3528 9642 3529 9597 3539 9599
3538 9609 3557 9609 3557 9618
$$000
WGUS74 KTSA 192005
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT SUN AUG 19 2007
OKC107-192115-
OKFUSKEE OK-
305 PM CDT SUN AUG 19 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHERN AND EASTERN OKFUSKEE COUNTY...
AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN ACROSS THE EASTERN HALF OF OKFUSKEE
COUNTY...WHERE RAINFALL RATES OF AROUND TWO INCHES PER HOUR HAVE
BEEN OBSERVED.
RAIN WILL CONTINUE TO DECREASE IN AREAL COVERAGE AND INTENSITY OVER
THE NEXT HOUR WITH THE EASTERN HALF OF THE COUNTY RECEIVING UP TO
ANOTHER 1-2 INCHES WILL BE POSSIBLE. WHILE THE HEAVIEST RAINFALL HAS
DECREASED SOME...RUNOFF WILL PERSIST AND WILL MAINTAIN A FLASH
FLOODING THREAT.
DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND
OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD
QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED
DEATHS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3546 9645 3528 9642 3529 9597 3539 9599
3538 9609 3557 9609 3557 9618
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 12:44 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 19, 12:44 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1244 PM CDT SUN AUG 19 2007 .DISCUSSION... UPDATED ZONES REFLECT KEEPING HIGHER POPS WEST AS CENTER OF THE CIRCULATION APPROACHES THE WESTERN EDGE OF THE FA THIS AFTERNOON...AND SHOWS SIGNS OF LIFTING NORTHEAST. UPDATED ZONES ALSO REFLECT LOWERED TEMPERATURES ACROSS MOST OF THE AREA AS CLOUDS AND RAIN COOLED AIR DOMINATE. OTHERWISE WIND FIELDS REPRESENTING THE FLOW AROUND THE LOW LOOK GOOD AND WILL LARGELY REMAIN UNCHANGED. WILL KEEP AN EYE ON TRENDS AS ANOTHER UPDATE MAY BE REQUIRED BY MID AFTERNOON. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....02
Hazardous weather outlook, Aug 19, 5:29 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 529 AM CDT SUN AUG 19 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 529 AM CDT SUN AUG 19 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE MORNING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER SUNRISE. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER SUNRISE. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. HEAVY RAIN. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER SUNRISE. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER SUNRISE. DISCUSSION... TROPICAL DEPRESSION ERIN HAS STRENGTHENED SIGNIFICANTLY OVERNIGHT OVER CENTRAL OKLAHOMA. SUSTAINED WINDS NEAR TROPICAL STORM STRENGTH HAVE OCCURRED WITH WIDESPREAD GUSTS OVER 50 MILES AN HOUR AND ISOLATED GUSTS TO NEAR HURRICANE STRENGTH. COPIOUS RAINFALL HAS ALSO OCCURRED TO THE EAST AND SOUTHEAST OF THE CENTER OF ERIN WITH WIDESPREAD AMOUNTS OF 3 TO 5 INCHES AND ISOLATED AMOUNTS OVER 10 INCHES TO THE WEST AND SOUTHWEST OF OKLAHOMA CITY. AT 5:15 AM...RADAR SHOWED THAT THE WELL DEFINED CENTER OF ERIN WAS LOCATED ABOUT 10 MILES NORTHWEST OF EL RENO MOVING NORTHEAST AT 10 TO 15 MILES AN HOUR. LATEST COMPUTER MODELS SUGGEST THAT THE CENTER OF TROPICAL DEPRESSION ERIN WILL MOVE NORTHEAST AND WILL BE LOCATED JUST WEST OF BARTLESVILLE BY LATE AFTERNOON BEFORE MOVING NORTHEAST INTO KANSAS OVERNIGHT. ALTHOUGH ERIN IS EXPECTED TO WEAKEN AS THE DAY WEARS ON...SHE WILL STILL BE RESPONSIBLE FOR HEAVY RAINFALL AND GUSTY WINDS ACROSS MAINLY NORTHEAST OKLAHOMA TODAY. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON NORTHWEST OF INTERSTATE 44 WITH LOCAL AMOUNTS OVER 5 INCHES POSSIBLE. SUSTAINED WINDS WILL REACH 25 TO 30 MILES AN HOUR NEAR AND JUST NORTH OF THE CENTER WITH GUSTS OVER 40 MILES AN HOUR POSSIBLE. LOCALLY HIGHER WINDS WILL BE POSSIBLE IN THUNDERSTORMS EVEN AWAY FROM THE CENTER WITH GUSTS NEAR 60 MILES AN HOUR POSSIBLE RESULTING IN A SEVERE WEATHER THREAT. AS IS TYPICAL WITH TROPICAL DEPRESSIONS...ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY TO THE NORTHEAST OF THE CENTER OF ERIN. WEATHER CONDITIONS WILL GRADUALLY IMPROVE THIS EVENING AS THE CENTER OF ERIN MOVES NORTHEAST AWAY FROM THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY IN NORTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...DANGEROUS HEAT POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... RESIDUAL TROPICAL MOISTURE WILL CONTINUE TO RESULT IN A CHANCE OF THUNDERSTORMS MONDAY. THUNDERSTORM CHANCES WILL RETURN BY LATE IN THE WEEK AS MOISTURE ONCE AGAIN INCREASES ACROSS THE AREA. AFTERNOON HEAT INDICIES IN THE 100 TO 105 RANGE WILL ALSO BE POSSIBLE BY MID TO LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 19, 12:47 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN AUG 19 2007
OKZ065>067-070-071-191845-
MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-WAGONER OK-
1247 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE AND WESTERN WAGONER
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 1247 PM CDT...DOPPLER RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR OKMULGEE TO OKEMAH TO BEARDEN. THE
STORMS WERE MOVING NORTHEAST AT 30 MPH...WHILE THE OVERALL
BAND OF STORMS ROTATED AROUND THE CENTER OF TROPICAL DEPRESSION
ERIN WHICH AT NOON WAS LOCATED ABOUT 35 MILES WEST OF TULSA.
AS THE STORMS SPREAD ACROSS THE ALERT AREA VERY HEAVY RAIN AND WIND
GUSTS TO 40 MPH WILL OCCUR.
IN THESE SITUATIONS BRIEF TORNADOES CAN DEVELOP.
PERSONS IN THE ALERT AREA SHOULD PAY CLOSE ATTENTION TO LOCAL
CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED.
LAT...LON 3546 9656 3520 9644 3563 9529 3612 9550
3575 9588The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:47 PM CDT | Special Weather Statement | TSA | Muskogee, Okfuskee, Okmulgee, Wagoner | 58 min |
| Aug 19, 1:25 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 9 more | 10 hr |
| Aug 19, 1:49 PM CDT | Flash Flood Warning | TSA | Okmulgee | 3 hr |
| Aug 19, 2:06 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee | 6 hr |
| Aug 19, 4:01 PM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 59 min |
| Aug 19, 4:39 PM CDT | Flash Flood Warning | TSA | Okmulgee | 3 hr |
| Aug 19, 5:20 PM CDT | Special Weather Statement | TSA | McIntosh | 55 min |
| Aug 19, 5:53 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| Aug 19, 6:32 PM CDT | Tornado Warning | TSA | McIntosh | 43 min |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.